Hey there! Sign in to join this conversationNew here? Join for free

What happened to me? Did I overdose? How can I be my normal self again? Watch

    • #1
    • Thread Starter
    #1

    Okay so I'm one of those people who never really gets ill or sick. Before a couple of months ago I hadn't even been to the doctors for at least 3 years, and before that Id only been a few times when they told me I have an arched back and flat feet- this causes me a lot of pain in my back and joints, although I've not been to see the doctors since. In fact, i've probably been sick 3 maybe 4 times in my whole life, I even have emetophobia (fear of physically being sick).

    So anyway, that's kind of irrelevant, but the fact is I'm not used to things happening to me, but last night (or rather, early this morning) so many strange things happened to me. A couple of house before, about 2am, I took some painkillers for my back- codeine 30mg with paracetamol. I had two of these. I also had a couple of tramadol left over from when my friend gave me some of hers to treat my back pain- but honestly I've been using them recreationally, which scares me because I've never been interested in much drinking or drugs or smoking. I'd never even smoked weed until a couple of weeks ago (in which I just tried it).

    It seems since I started university, everything has been going downhill. I am on antidepressants and anxiety medication, which is why I've been to the doctor for the first time in three years. It seems lately I've been using prescription drugs to get a 'high'. I even used codeine cough syrup for the codeine (although I did have a cough, but continued even once it had gone). When I do 'all nighters' at the library I am sometimes offered stimulants (i think ritalin) to keep me awake, and where before I would have completely refused straight up (plus I have insomnia and wouldn't really need them), now I've been accepting anything and everything to try and 'lighten up' or feel relaxed and more confident rather than shy and anxious like I usually am. I even purposely drink alcohol to add to the effects.

    Anyway, so I couldn't sleep and I was offered to go to my friends room which is why I was taking it at 2am, because of my worsening back pains, but also for the confidence to go to somebodies room and sit through a film. So there's the two codeine's, two tramadol, and a pregabalin. It didn't seem like a lot but then the drug interactions website said there's a high chance of interaction, and that it may increase side effects. I also had a glass of wine.

    I felt dizzy and had blurred vision during the film, and when I stood up I had to sit straight back down. When it was time to go (it was 5am) I felt absolutely horrible, and that was it, I was gone. Next thing I know I was on the floor, head wacking off of it. I didn't feel anything at the time (although now my head is banging). I was very embarrassed and my friend had to walk with me to my room on a different floor. Once in the lift, it happened again. I blacked out and don't remember anything about the lift, apparently I banged my head again against the wall. I stumbled down the corridor, not being able to walk in a straight line, and I finally reached my room where I just sat down by my door and closed my eyes, although I couldn;t see anything even with my eyes open. My friend left me at that point. I told her about taking the pills and she told me to ring her if I needed her. I sat there for what seems like an eternity and finally I could see. I lay down on the floor and blacked out. Not for long, maybe a few minutes, and then I ate a whole pizza and drank a litre bottle of water, and haven't slept since- except in little bits. Was it because of the pills? I've never felt like that before. My heart racing, slow breathing, couldn't see, fainting, dizziness, and even a rash formed. I read that codeine and tramadol can cause itchy skin and rashes.

    I've been feeling increasingly daring and taking risks- because I've not been feeling right. What scares me is that at the time I didn't care if anything happened to me, but when I felt all the symptoms, and felt myself drifting, I genuinely had thoughts that what if I didn't wake up? I have left no note or anything, nothing that will explain why I was so stupid to take painkillers that I don't even need (not all of them!), even knowing they can interact and not to take with alcohol. I'd just be gone and that's it. It shocked me into trying to be more careful. But how? I'm not right, and haven;t been in a long time, but I have hardly anybody to talk to and my anxiety prevents me from approaching somebody.

    Do I need help? Did I overdose or is it something else I should be worried about and consult my doctor?
    Offline

    15
    ReputationRep:
    The reason codeine and tramadol interact is because they are both opiates, so they will increase the risk of any side effects occurring. Some people do take them together, but usually under advice from a professional.

    I would advise that you go to see a doctor. If your mental health is worsening and you are starting to have increasingly risky behaviours, you need to get help before you do something that has serious and long-lasting effects. TSR really isn't the forum to be getting advice on these issues, even if a qualified doctor responds they cannot 'diagnose' you over the internet and would not be able to take any action that they felt necessary.
    • #1
    • Thread Starter
    #1

    (Original post by ax12)
    The reason codeine and tramadol interact is because they are both opiates, so they will increase the risk of any side effects occurring. Some people do take them together, but usually under advice from a professional.

    I would advise that you go to see a doctor. If your mental health is worsening and you are starting to have increasingly risky behaviours, you need to get help before you do something that has serious and long-lasting effects. TSR really isn't the forum to be getting advice on these issues, even if a qualified doctor responds they cannot 'diagnose' you over the internet and would not be able to take any action that they felt necessary.
    Thankyou. I wasn't after a doctor I just wanted to see if anybody had the same experiences and if it was dangerous or not if I needed to go to the hospital. obviously not since I woke up and am now feeling okay. But yes you're right thankyou i should see a doctor.
    Offline

    14
    ReputationRep:
    I don't think you need strangers on the internet to confirm what you already know. That was dangerous.

    I'd also reassess any friends who left me alone in that state. You, at the very least, needed someone to call 999.

    I'd also consider speaking to an addiction specialist. You're heading down a really rough track with some serious warning signs that this could get even more out of your control.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 23, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.